Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 1, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 4, 2009, 11:57 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2009, 11:57 PM HST (09:57 UTC)
- Expired
- Jan 5, 2009, 12:00 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 10.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 050957 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1157 PM HST SUN JAN 4 2009 HIZ022-028-052200- /O.NEW.PHFO.WI.Y.0001.090105T0957Z-090105T2200Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 1157 PM HST SUN JAN 4 2009 ...WIND ADVISORY IN EFFECT UNTIL 12 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MONDAY. A STRONG HIGH TO THE NORTHEAST AND A LOW ALOFT TO THE SOUTHWEST ARE COMBINING TO PRODUCE STRONG SOUTHEAST WINDS OVER THE HIGH MOUNTAIN SUMMITS. WINDS OF 30 TO 45 MPH WILL CONTINUE THROUGH MONDAY MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DONALDSON
1 follow-up statement
000 WWHW70 PHFO 052147 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1147 AM HST MON JAN 5 2009 HIZ022-028-052300- /O.EXP.PHFO.WI.Y.0001.000000T0000Z-090105T2200Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 1147 AM HST MON JAN 5 2009 ...WIND ADVISORY WILL EXPIRE AT NOON HST TODAY... WINDS AT THE SUMMITS OF HALEAKALA...MAUNA LOA AND MAUNA KEA ARE DECREASING TO BELOW 30 MPH. THUS THE WIND ADVISORY FOR THE SUMMITS WILL BE ALLOWED TO EXPIRE. EXPECT EAST TO SOUTHEAST WINDS 10 TO 25 MPH WITH SOME HIGHER GUSTS TO CONTINUE THROUGH THIS AFTERNOON THEN WEAKEN FURTHER TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 4, 8:30 PM HST, 3 hours 27 minutes earlier.
Area forecast discussion, Jan 4, 8:30 PM HST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SUN JAN 4 2009 .SYNOPSIS... HIGH PRESSURE FAR NORTHEAST OF THE AREA WILL KEEP BREEZY TRADES BLOWING ACROSS THE ISLANDS THROUGH TOMORROW MORNING. THE WINDS WILL GRADUALLY SUBSIDE STARTING TOMORROW AS THE HIGH MOVES NORTHEAST AND WEAKENS. BY THURSDAY...THE WINDS MAY GET QUITE LIGHT...WITH LOCAL LAND AND SEA BREEZES DEVELOPING. A COLD FRONT WILL REACH THE ISLANDS DURING THE WEEKEND BRINGING WIDESPREAD SHOWERS. && .DISCUSSION... SURFACE ANALYSES SHOW A RATHER STRONG 1031 MB HIGH ABOUT 1100 MILES NORTHEAST OF THE ISLANDS. WHILE RATHER STRONG...THIS HIGH MIGHT NOT BE EXPECTED TO PRODUCE TRADE WINDS AS STRONG AS WE ARE SEEING. HOWEVER...LOWER PRESSURES SOUTHWEST OF THE ISLANDS ASSOCIATED WITH A LOW ALOFT ARE KEEPING THE PRESSURE GRADIENT QUITE TIGHT AND KEEPING THE WINDS STRONG. THE TRADES WILL CARRY SOME SHOWERS OVER THE ISLANDS BUT THE ATMOSPHERE IS RATHER STABLE SO RAINFALL AMOUNTS WILL BE MODEST. THE MODELS ARE IN GOOD AGREEMENT SHOWING THE HIGH MOVING AWAY TO THE NORTHEAST AND WEAKENING AS A FRONT APPROACHES FROM THE NORTHWEST. THE PRESSURE GRADIENT OVER THE ISLANDS WILL LOOSEN...AND OUR WINDS WILL WEAKEN. MODERATE TRADE WINDS WILL PERSIST TUESDAY AND WEDNESDAY. THE FRONT NORTHWEST OF THE ISLANDS WILL STALL AND DISSIPATE ON WEDNESDAY. A STRONGER FRONT WILL MOVE TOWARD THE ISLANDS FROM THE NORTHWEST STARTING THURSDAY. AS THIS FRONT APPROACHES...THE SUBTROPICAL RIDGE WILL MOVE SOUTH OVER THE ISLANDS. WINDS WILL WEAKEN AND SHIFT TO SOUTHEAST AS THE FRONT APPROACHES. THE WEATHER WILL GET MUGGY AND HAZY AND LOCAL LAND AND SEA BREEZES WILL DEVELOP. THERE WILL BE AFTERNOON CLOUDS AND SHOWERS...BUT THE ATMOSPHERE WILL BE DRY AND STABLE...SO RAINFALL WILL BE GENERALLY LIGHT. AS THE FRONT GETS CLOSER ON SATURDAY...WINDS AROUND KAUAI AND OAHU WILL SHIFT TO SOUTH AND SOME PREFRONTAL SHOWERS MAY DEVELOP. IT LOOKS AS IF THE FRONT WILL REACH KAUAI SATURDAY NIGHT. THE 05/00Z GFS MODEL SHOWS THE FRONT PRODUCING WIDESPREAD SHOWERS AS IT PUSHES DOWN TO THE BIG ISLAND BY MONDAY...BUT IT IS STILL A BIT TOO EARLY TO BE VERY CONFIDENT ABOUT THE EXACT TIMING AND MOVEMENT OF THE FRONT. && .MARINE... THE WAVE WATCH MODELS SHOWS A BUMP IN THE CURRENT WEST NORTHWEST SWELL TONIGHT. THIS SWELL IS WESTERLY ENOUGH TO REACH THE BIG ISLAND AND SURF ALONG THE WEST FACING SHORES OF THAT ISLAND WILL BE ABOVE THE 8 FOOT ADVISORY THRESHOLD THROUGH THE DAY ON MONDAY. A LONG FETCH OF STRONG TRADE WINDS WILL MAINTAIN ROUGH SURF ALONG EAST FACING SHORES THROUGH EARLY TUESDAY MORNING. ANOTHER RISE IN THE WEST NORTHWEST SWELL WILL START MONDAY AND MAY PRODUCE ADVISORY LEVEL SURF ALONG NORTH AND WEST FACING SHORES TUESDAY AND WEDNESDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR ALL HAWAIIAN WATERS EXCEPT LEEWARD MAUI COUNTY WATERS THROUGH TONIGHT. SMALL CRAFT ADVISORY MONDAY FOR MAALAEA BAY...WATERS SOUTH OF THE BIG ISLAND AND THE ALENUIHAHA AND PAILOLO CHANNELS. HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND TILL 6 PM MONDAY AND FOR EAST FACING SHORES OF ALL ISLANDS EXCEPT LANAI AND NIIHAU TILL 6 AM TUESDAY. && DONALDSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.